MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. NEUTRON®; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. NEUTRON®; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 011-NC100
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two 011-nc100 neutron connectors were returned for investigation without seal stick downs or evidence the white/clear 'stopper' at the tip had fallen out.One was returned outside the package with some slit propagation tearing on the top surface of the seal and with blood residual between the body and the seal.The other was returned inside an open package.There were no visual anomalies noted.No mating devices were returned for evaluation with the two 011-nc100 neutron connectors.Subsequent, pressure leak testing showed the two 011-nc100 neutron connectors to meet pressure leak expectations outlined in the product performance specification.The complaint of leaking/dripping was unable to be replicated.A dhr for lot# 4142493 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.
 
Event or Problem Description
It was reported that, on an unknown date, the nurse noticed blood leaking/dripping out of picc at a fast rate.It was reported that the patient had just had iv medications given through the lumen a few minutes earlier.The nursing staff clamped the lumen and changed the neutron, which was reported to have stopped the flow of blood.Upon further investigation, by staff, it was alleged that the neutron was damaged with the white/clear 'stopper' at the tip having fallen out.There was no harm to the patient reported.No additional information is available.

Brand Name
NEUTRON®
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
colonia rancho santa clara, ma
ensenada, b.cfa. 22790
MX  22790
MDR Report Key9182437
Report Number9617594-2019-00339
Device Sequence Number14101169
Product Code FPA
UDI-Device Identifier00840619054076
UDI-Public(01)00840619054076(17)240601(10)4142493
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100434
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Catalogue Number011-NC100
Device Lot Number4142493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1